Indian Journal of Nephrology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 25  |  Issue : 1  |  Page : 54--56

Acute interstitial nephritis due to statin and its class effect

RA Annigeri1, RM Mani2 
1 Department of Nephrology, Apollo Hospitals, Chennai, Tamil Nadu, India
2 Department of Pathology, Apollo Hospitals, Chennai, Tamil Nadu, India

Correspondence Address:
R A Annigeri
Department of Nephrology, Apollo Hospitals, Chennai - 600 006, Tamil Nadu
India

Recent reports indicate that statins can cause nephrotoxicity. However, the mechanisms of nephrotoxicity remain unclear. We report a case of acute kidney injury (AKI) in a 54-year-old man following the administration of atorvastatin Renal biopsy showed acute interstitial nephritis. Atorvastatin was withdrawn and he was treated with corticosteroid following which renal function recovered. When he was rechallenged with rosuvastatin 6 months later following an episode of acute myocardial infarction, he developed AKI again indicating class effect of statin for nephrotoxicity.

How to cite this article:
Annigeri R A, Mani R M. Acute interstitial nephritis due to statin and its class effect.Indian J Nephrol 2015;25:54-56

How to cite this URL:
Annigeri R A, Mani R M. Acute interstitial nephritis due to statin and its class effect. Indian J Nephrol [serial online] 2015 [cited 2023 Feb 6 ];25:54-56
Available from: https://www.indianjnephrol.org/article.asp?issn=0971-4065;year=2015;volume=25;issue=1;spage=54;epage=56;aulast=Annigeri;type=0